Hail, Grayson
- When
- June 19, 4:44 PM CST
- Where
- Grayson County, 2.69 mi ESE of Hilton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.550, -96.590
Penny sized hail and a wind gust to 48 mph was reported between Howe and Luella.
A couple of strong storms produced small hail and gusty winds in parts of North Texas the afternoon of Sunday, June 19.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A couple of strong storms produced small hail and gusty winds in parts of North Texas the afternoon of Sunday, June 19.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 19, 4:32 PM CST, 12 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 532 PM CDT Sun Jun 19 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: No major changes were made to the forecast this evening. Scattered showers and thunderstorms have developed within a theta-e ridge over the northeastern parts of the forecast area this afternoon. Pop up storms should continue to develop along colliding outflow boundaries for the rest of the evening. Temp/Dewpoint spreads in this area are around 20-25 degrees, which is supportive but not extraordinary for microbursts. A few wind gusts upwards of 40-50 mph are not out of the question with a few borderline severe storms possible. Thunderstorm chances are much lower further to the southwest, and have trimmed PoPs accordingly. All convective activity should end within several hours of sunset making for a warm and humid night across the region. Another round of isolated to scattered showers and thunderstorms is expected again tomorrow afternoon. Temperatures will likely meet or eclipse today's, so most can expect another 100 degree day to start the work week. Bonnette Previous Discussion: /Through Monday/ A southeast CONUS subtropical upper ridge will begin to expand west and intensify from the lee of the Southern Rockies to the Lower MS Valley early this week. Isolated-scattered showers and t-storms are currently developing along the western periphery of the 1.75" PWAT maximum extending from Central/E OK, southeast across eastern North and Central Texas. Will continue to carry 20%-40% PoPs this afternoon through nightfall this evening on either side of this axis, with the higher PoPs near the PWAT axis epicenter. The increased Cu fields and eventual mid-upper level convective debris later this afternoon should hold highs to the mid-upper 90s with max heat index values hovering around the century mark. A quick peek at theta-e lapse rates and differences, as well as MLCAPE show that areas along and east of I-35/35E will see the potential for a few strong or even brief severe downbursts while more conditionally stable air will exist the further you move west of the I-35 corridor. After nightfall and with loss of insolation and some instability, expect most convection will be a distant memory by midnight and during the overnight hours with low temperatures Monday morning remaining well into the 70s, with a few readings around 80 degrees possible in the immediate heat island areas of the DFW Metroplex. The Southeast CONUS broad upper ridge will continue it's slow expansion westward over our area Monday, though this may be more of a transition day before the stronger subsidence and widespread heat between 100-105 degrees happens afterward. A few CAMs and the GFS have noted this with fairly isolated convection possible once again from mid afternoon through early evening Monday. Have advertised 15%-20% PoPs late Monday for areas generally east of US-281. With highs topping the century mark at a few locales, steep low level lapse rates and 1000-1250 J/KG DAPE would suggest that any stronger, isolated storms could produce some very gusty downburst winds. Confidence isn't that high, but the signals were there. 05/Marty && .LONG TERM... /Issued 249 PM CDT Sun Jun 19 2022/ /Monday Night Through Next Weekend/ Mid-level subtropical ridging will intensify on Tuesday, which will result in hot and rain-free weather through the end of the forecast period. By mid-week, the ridge will center itself over North and Central Texas. Strong subsidence beneath the ridge will allow temperatures to warm at least a few degrees, with nearly all locations seeing triple digit temperatures beginning Thursday. By late week and over the weekend, heat headlines will likely be needed, as widespread temperatures in excess of 103 degrees are expected. Thankfully, however, thorough mixing should result in a drier heat, with heat index values generally remaining below 105 degrees for most areas. Barnes && .AVIATION... /NEW/ /00Z TAFs/ The main challenge will be the convective activity for the next few hours. A weak outflow boundary is currently bisecting the D10 terminals, but this boundary will likely have little to no impact. Additional storms are developing over the eastern parts of D10 that will likely send another outflow surge west this evening. The eastern D10 terminals are more likely to have direct thunderstorm and resultant outflow/wind impacts, while the western D10 terminals may end up being spared from the convective activity today. Expect all storms to dissipate within a few hours of sunset giving way to southeast flow and VFR through the night. Winds should become more southerly early tomorrow morning with additional scattered showers and storms tomorrow afternoon. Our confidence of tomorrow's convective activity remains too low to include in the TAFs ATTM, so this will have to be monitored for future TAFs. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 100 80 99 79 / 20 20 10 0 0 Waco 76 100 76 98 76 / 10 20 10 0 0 Paris 70 95 72 97 75 / 10 10 5 5 0 Denton 77 99 78 99 76 / 30 20 10 0 0 McKinney 75 99 76 97 76 / 30 20 10 0 0 Dallas 79 100 80 99 80 / 30 20 10 0 0 Terrell 75 101 76 99 76 / 30 20 10 0 0 Corsicana 77 100 76 99 76 / 20 20 10 0 0 Temple 75 100 74 99 75 / 5 10 10 5 0 Mineral Wells 74 101 76 101 74 / 10 20 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 536 PM CDT Sun Jun 19 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 536 PM CDT Sun Jun 19 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Rest of This Afternoon and Tonight. Scattered thunderstorms for the rest of the afternoon and the first couple hours after sunset, mostly across the northeast parts of the forecast area. Some of these storms may produce gusty winds, small hail, and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Triple-digit temperatures will prevail much of the upcoming week during which Heat Advisory criteria may be met. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Fort Worth TX
506 PM CDT Sun Jun 19 2022
TXZ093-192230-
Grayson TX-
506 PM CDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northwestern Grayson
County through 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Pottsboro, or 8 miles northeast of Whitesboro,
moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pottsboro, southwestern Lake Texoma and Sadler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3394 9690 3387 9689 3385 9686 3385 9684
3387 9683 3387 9680 3386 9678 3382 9676
3383 9672 3378 9666 3367 9678 3372 9694
3395 9694 3396 9693
TIME...MOT...LOC 2206Z 106DEG 13KT 3373 9678
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GordonSpecial Weather Statement
National Weather Service Fort Worth TX
514 PM CDT Sun Jun 19 2022
TXZ093-094-104-192245-
Collin TX-Grayson TX-Fannin TX-
514 PM CDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northeastern Collin,
southeastern Grayson and southwestern Fannin Counties through 545 PM
CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Van Alstyne, or 15 miles southeast of Sherman, moving northwest at 30
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sherman, Anna, Van Alstyne, Howe, Leonard, Whitewright, Bells, Tom
Bean, Savoy, Dorchester, Blue Ridge, Trenton, Westminster and Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3352 9622 3337 9617 3335 9629 3332 9629
3328 9639 3340 9663 3353 9679 3368 9648
TIME...MOT...LOC 2214Z 137DEG 26KT 3343 9647
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GordonSpecial Weather Statement
National Weather Service Fort Worth TX
543 PM CDT Sun Jun 19 2022
TXZ093-192315-
Grayson TX-
543 PM CDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of central Grayson
County through 615 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sherman, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sherman, Whitesboro, Van Alstyne, Howe, Pottsboro, Tom Bean,
Knollwood, Dorchester, southern Lake Texoma, Southmayd, Sadler and
Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3368 9648 3348 9646 3344 9666 3364 9691
3384 9678 3382 9676 3383 9671 3386 9669
TIME...MOT...LOC 2243Z 138DEG 23KT 3361 9665
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GordonThe Dallas/Ft Worth radar (KFWS), 127 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny sized hail and a wind gust to 48 mph was reported between Howe and Luella.
Social media pictures indicated a few trees down, a shed damaged, and a fence down in a neighborhood in Wylie, TX from thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040558, 1041462.